Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 24, 2011, 3:58 AM CST for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Nov 24, 2011, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 3:58 AM CST (09:58 UTC)
- In effect from
- Nov 24, 2011, 10:00 AM CST
- Expired
- Nov 24, 2011, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3388 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS84 KAMA 240958 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 358 AM CST THU NOV 24 2011 OKZ001-TXZ001-006-242200- /O.UPG.KAMA.FW.A.0051.111124T1600Z-111125T0000Z/ /O.NEW.KAMA.FW.W.0057.111124T1600Z-111125T0000Z/ CIMARRON-DALLAM-HARTLEY- 358 AM CST THU NOV 24 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY. * 20 FOOT WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE EXPECTED TO BEGIN BETWEEN 10 AM AND NOON CST...AND THEN END BY 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
630 WWUS84 KAMA 242031 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CST THU NOV 24 2011 OKZ001-TXZ001-006-250000- /O.CON.KAMA.FW.W.0057.000000T0000Z-111125T0000Z/ CIMARRON-DALLAM-HARTLEY- 231 PM CST THU NOV 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE WESTERN OKLAHOMA AND THE NORTHWEST TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW AFTERNOON MINIMUM RELATIVE HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY. * 20 FOOT WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 15 PERCENT. * TIMING: RED FLAG CONDITIONS ARE EXPECTED TO END BY 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND A FIRE DANGER RATING OF HIGH OR HIGHER WILL CREATE RED FLAG CONDITIONS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
190 WWUS84 KAMA 242334 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CST THU NOV 24 2011 OKZ001-TXZ001-006-250045- /O.EXP.KAMA.FW.W.0057.000000T0000Z-111125T0000Z/ CIMARRON-DALLAM-HARTLEY- 534 PM CST THU NOV 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWESTERN TEXAS PANHANDLE... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. WINDS WILL CONTINUE TO DIMINISH RAPIDLY BY SUNSET...AS RELATIVE HUMIDITY VALUES INCREASE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 23, 11:25 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 23, 11:25 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1125 PM CST WED NOV 23 2011
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED.
THERE IS A CHANCE FOR NON CONVECTIVE LOW LEVEL WIND SHEAR AT ALL
SITES WITH WINDS 1000-2000 FT AGL APPROACHING 40 KTS THROUGH 15Z...
PARTICULARLY AT KDHT AND KGUY...AND AGAIN AFTER 00Z...BUT DID NOT
MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE.
SOUTHWEST WINDS WILL BECOME GUSTY AT ALL SITES 15-17Z WITH PEAK GUSTS
AROUND 35 KTS AT KAMA AND NEAR 40 KTS AT KDHT AND KGUY.
MBS
&&
.PREV DISCUSSION...
/ISSUED 408 PM CST WED NOV 23 2011/
DISCUSSION...
A SURFACE LOW AND ASSOCIATED TROUGH WILL DEEPEN OVER EASTERN COLORADO
AND NORTHEASTERN NEW MEXICO THANKSGIVING DAY. IT APPEARS BASED ON THE
LATEST NAM AND GFS...THE STRONGEST DOWNSLOPING WINDS SHOULD REMAIN
OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES BY AFTERNOON. WIND
SPEEDS SHOULD BE IN THE BREEZY CATEGORY...HOWEVER WINDY CONDITIONS
POSSIBLE OVER THE NORTHEASTERN SECTIONS OF THE FORECAST AREA. MODELS
SLOWER IN BRINGING THE SOUTHERN STREAM CLOSED UPPER LOW EASTWARD
TOWARD THE PANHANDLES LATE THIS WEEK. DID NOT CHANGE POP CONFIGURATION
FOR THURSDAY NIGHT...HOWEVER CONFIDENCE LOW THAT PRECIP WILL BEGIN
BEFORE 12Z FRIDAY. BETTER CHANCES FOR SHOWERS FRIDAY AS PRECIP SLOWLY
MOVES ACROSS THE PANHANDLES AND BEST UPPER LEVEL DYNAMICS FROM THE
CLOSED UPPER LOW AFFECTS THE FORECAST AREA BY 18Z FRIDAY. LEFT POPS
ALONE FRIDAY BUT ADJUSTED PRECIP ENDING FROM WEST TO EAST FRIDAY
NIGHT. RETAINED POPS IN THE CENTRAL AND EASTERN SECTIONS FRIDAY
EVENING BUT SHIFTED POPS TO THE EASTERN PANHANDLES AFTER 06Z
SATURDAY. STRONG COLD FRONT TO PUSH ACROSS THE PANHANDLES FRIDAY
NIGHT. 700 MB GRADIENT AND SURFACE PRESSURE GRADIENT TIGHTENS UP
SATURDAY AS SURFACE HIGH BUILDS DOWN FROM THE NORTH AND NORTHWEST.
DRIER AND MODERATING TEMPS LATE IN THE WEEKEND AND EARLY NEXT WEEK
BEFORE ANOTHER COLD FRONT MOVES THROUGH AROUND THE MONDAY NIGHT AND
TUESDAY TIME FRAME.
SCHNEIDER
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS COULD POSSIBLY DEVELOP
THANKSGIVING DAY...MAINLY OVER THE WESTERN OKLAHOMA AND THE NORTHWEST
TEXAS PANHANDLES AS A SURFACE TROUGH DEEPENS OVER EASTERN COLORADO
AND NORTHEASTERN NEW MEXICO. THE STRONGEST PRESSURE GRADIENT IS
FORECAST TO BE OVER THE NORTHWESTERN PORTIONS OF THE PANHANDLES WHICH
SHOULD ALLOW DOWNSLOPING SOUTHWESTERLY WINDS TO INCREASE BY LATE
MORNING OR EARLY AFTERNOON. MINIMUM AFTERNOON RELATIVE HUMIDITIES ON
THANKSGIVING DAY ARE FORECAST TO FALL TO AROUND 8 TO 15 PERCENT.
THEREFORE...DECIDED TO HOIST A FIRE WEATHER WATCH FROM 10 AM CST
UNTIL 6 PM CST FOR THESE AREAS. ELEVATED FIRE WEATHER CONDITIONS MAY
POSSIBLY DEVELOP ACROSS MUCH OF THE CENTRAL PANHANDLES AND THE
SOUTHWEST TEXAS PANHANDLE. WITH PRECIPITATION EXPECTED FRIDAY...NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. SATURDAY
MAY SEE SOME ELEVATED FIRE WEATHER CONDITIONS AS STRONG NORTHERLY
WINDS AND MINIMUM RELATIVE HUMIDITIES NEAR 20 PERCENT EXPECTED.
DESPITE SUNDAY THROUGH EARLY NEXT WEEK FORECAST TO SEE MINIMUM
RELATIVE HUMIDITIES FALL TO AROUND 20 PERCENT OR SO...THE 20 FOOT
WIND SPEEDS ARE NOT EXPECTED TO REACH NEAR 20 MPH OR HIGHER.
THEREFORE...NOT EXPECTING ANY ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS AT THIS TIME.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CST THURSDAY THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.
OK...FIRE WEATHER WATCH FROM 10 AM CST THURSDAY THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES: CIMARRON.
&&
17/16Hazardous weather outlook, Nov 23, 3:51 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CST WED NOV 23 2011 OKZ001>003-TXZ001>020-241200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 PM CST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN AND PORTIONS OF THE CENTRAL TEXAS AND OKLAHOMA PANHANDLES THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES ON THANKSGIVING DAY FROM 10 AM UNTIL 6 PM CST. A WIND ADVISORY MAY BE REQUIRED FOR MUCH OF THE PANHANDLES ON SATURDAY AS NORTH WINDS AROUND 35 MILES AN HOUR DEVELOP BEHIND A COLD FRONT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PORTIONS OF THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO THE VERY STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY...AND FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY. SCHNEIDER
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.